Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Used tenovate GN cream for acne. Skin looks unhealthy and dark. Safe remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
i hav been using tenovate GN cream for 2-3 months on face bcoz acne problems. bt after stopping use of this cream ,my skin looks very unhealthy,sable and dark. So plz suggest me,what to do for that?
Posted Wed, 15 May 2013 in Acne
Answered by Dr. Kalpana Pathak 52 minutes later
Thanks for writing to us.
Tenovate GN contains most potent steroid clobetasol which is usually not advocated for use over face and it is not at all indicated for use in acne.
When somebody has been applying steroids for long time,,we usually taper off its use and do not stop it abruptly.
As you have already discontinued its use, I would simply advise that you use a sunscreen in morning hours and a good moisturiser to keep your skin well hydrated so that it regains its normal tone and texture. The darkening too will decrease. You may also use a mild Kojic acid based cream to brighten your skin and improve darkening of face.

As you were using it for acne, I would like to know if you still have acne breakouts. Steroids are notorious for causing exacerbation of acne.

Hope that helped.
Should there be any doubt or clarification required, please write back.
Above answer was peer-reviewed by
Follow-up: Used tenovate GN cream for acne. Skin looks unhealthy and dark. Safe remedy? 33 minutes later
hello mam,
5-6 days before today i had been using TENOVATE GN bt now i stopped. i take tretiva 20 one tab in a now on my face & other parts of body like as thigh,arm,hand & shoulder red pimple is out at a gap of few days & the stains are too extreme. plz tell me name of moisturiser & mild Kojic acid based cream.
thnx & regards ! XXXXXXX
Answered by Dr. Kalpana Pathak 3 hours later
Tretiva is a retinoid drug very effective for acne. I would advise that you continue with the same but under a doctor's prescription. Along with the same use a topical anti acne cream like clindamycin and adapalene for better response. I hope you are taking tretiva under a doctor's prescription because if not taken properly side effects like liver derangement or serum lipid profile derangement can occur.
For marks you can use a Kojic acid based cream available as Kojic. As you have an acne prone skin use acne moist moisturiser. With retinoid drugs sensitivity to sun increases, so use of sunscreen in morning is essential. You may use suncote sunscreen for the same.
Hope that answers your query.
Take care
Above answer was peer-reviewed by
Follow-up: Used tenovate GN cream for acne. Skin looks unhealthy and dark. Safe remedy? 29 minutes later
since, my skin is oily so, acne moist moisturiser is better for me in summer season ?
and is kojic safe for long time usage?
name of another kojic acid based cream bcoz here not available KOJIC
Answered by Dr. Kalpana Pathak 17 hours later
Acne moist skin is meant for acne prone skin, so can be used by you even in summers.
Kojic acid cream is safe in long term use too. If Kojic is not available try finding kojivit or clearz cream.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor